Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Affine stratification of $ \mathcal{A}_4$


Author: Anant Atyam
Journal: Proc. Amer. Math. Soc. 143 (2015), 4167-4175
MSC (2010): Primary 14H15, 14H40, 14H42
DOI: https://doi.org/10.1090/proc/12525
Published electronically: June 24, 2015
MathSciNet review: 3373917
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct an affine stratification for $ \mathcal {A}_4(\mathbb{C})$ of length 6, in the sense of Roth and Vakil (2004), which gives us an upper bound of 6 for the cohomological dimension of $ \mathcal {A}_4(\mathbb{C})$. We conjecture that, in general, for arbitrary $ g$, the cohomological dimension of $ \mathcal {A}_g$ is equal to $ g(g-1)/2$.


References [Enhancements On Off] (What's this?)

  • [Bor74] Armand Borel, Stable real cohomology of arithmetic groups, Ann. Sci. École Norm. Sup. (4) 7 (1974), 235-272 (1975). MR 0387496 (52 #8338)
  • [Dol12] Igor V. Dolgachev, Classical algebraic geometry, Cambridge University Press, Cambridge, 2012. A modern view. MR 2964027
  • [DS81] Ron Donagi and Roy Campbell Smith, The structure of the Prym map, Acta Math. 146 (1981), no. 1-2, 25-102. MR 594627 (82k:14030b), https://doi.org/10.1007/BF02392458
  • [EV02] Hélène Esnault and Eckart Viehweg, Chern classes of Gauss-Manin bundles of weight 1 vanish, $ K$-Theory 26 (2002), no. 3, 287-305. MR 1936356 (2003i:14059), https://doi.org/10.1023/A:1020619014609
  • [FC90] Gerd Faltings and Ching-Li Chai, Degeneration of abelian varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 22, Springer-Verlag, Berlin, 1990. With an appendix by David Mumford. MR 1083353 (92d:14036)
  • [FP12] Claudio Fontanari and Stefano Pascolutti, An affine open covering of $ \mathcal {M}_g$ for $ g\leq 5$, Geom. Dedicata 158 (2012), 61-68. MR 2922703, https://doi.org/10.1007/s10711-011-9620-1
  • [Gru09] Samuel Grushevsky, Geometry of $ \mathcal {A}_g$ and its compactifications, Algebraic geometry--Seattle 2005. Part 1, Proc. Sympos. Pure Math., vol. 80, Amer. Math. Soc., Providence, RI, 2009, pp. 193-234. MR 2483936 (2010h:14071), https://doi.org/10.1090/pspum/080.1/2483936
  • [HM98] Joe Harris and Ian Morrison, Moduli of curves, Graduate Texts in Mathematics, vol. 187, Springer-Verlag, New York, 1998. MR 1631825 (99g:14031)
  • [Igu72] Jun-ichi Igusa, Theta functions, Springer-Verlag, New York-Heidelberg, 1972. Die Grundlehren der mathematischen Wissenschaften, Band 194. MR 0325625 (48 #3972)
  • [Igu81a] Jun-ichi Igusa, On the irreducibility of Schottky's divisor, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 28 (1981), no. 3, 531-545 (1982). MR 656035 (83f:14023)
  • [Igu81b] Jun-ichi Igusa, Schottky's invariant and quadratic forms, E. B. Christoffel (Aachen/Monschau, 1979) Birkhäuser, Basel-Boston, Mass., 1981, pp. 352-362. MR 661078 (83m:10031)
  • [Iza95] E. Izadi, The geometric structure of $ {\mathcal {A}}_4$, the structure of the Prym map, double solids and $ \Gamma _{00}$-divisors, J. Reine Angew. Math. 462 (1995), 93-158. MR 1329904 (96d:14042), https://doi.org/10.1515/crll.1995.462.93
  • [KS03] Sean Keel and Lorenzo Sadun, Oort's conjecture for $ A_g\otimes \mathbb{C}$, J. Amer. Math. Soc. 16 (2003), no. 4, 887-900 (electronic). MR 1992828 (2004d:14064), https://doi.org/10.1090/S0894-0347-03-00431-4
  • [Nam80] Yukihiko Namikawa, Toroidal compactification of Siegel spaces, Lecture Notes in Mathematics, vol. 812, Springer, Berlin, 1980. MR 584625 (82a:32034)
  • [Oor97] Frans Oort, Canonical liftings and dense sets of CM-points, Arithmetic geometry (Cortona, 1994) Sympos. Math., XXXVII, Cambridge Univ. Press, Cambridge, 1997, pp. 228-234. MR 1472499 (98g:14056)
  • [RV04] Mike Roth and Ravi Vakil, The affine stratification number and the moduli space of curves, Algebraic structures and moduli spaces, CRM Proc. Lecture Notes, vol. 38, Amer. Math. Soc., Providence, RI, 2004, pp. 213-227. MR 2096147 (2005m:14004)
  • [Sat56] Ichiro Satake, On the compactification of the Siegel space, J. Indian Math. Soc. (N.S.) 20 (1956), 259-281. MR 0084842 (18,934c)
  • [SM94] Riccardo Salvati Manni, Modular varieties with level $ 2$ theta structure, Amer. J. Math. 116 (1994), no. 6, 1489-1511. MR 1305875 (96c:11051), https://doi.org/10.2307/2375056
  • [Var86] Robert Varley, Weddle's surfaces, Humbert's curves, and a certain $ 4$-dimensional abelian variety, Amer. J. Math. 108 (1986), no. 4, 931-952. MR 853219 (87g:14050), https://doi.org/10.2307/2374519
  • [vdG99] Gerard van der Geer, Cycles on the moduli space of abelian varieties, Moduli of curves and abelian varieties, Aspects Math., E33, Vieweg, Braunschweig, 1999, pp. 65-89. MR 1722539 (2001b:14009), https://doi.org/10.1007/978-3-322-90172-9_4

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H15, 14H40, 14H42

Retrieve articles in all journals with MSC (2010): 14H15, 14H40, 14H42


Additional Information

Anant Atyam
Affiliation: Department of Mathematics, Stony Brook University, Stony Brook, New York 11794-3651
Address at time of publication: Risk and Information Management, American Express, 3 World Financial Center, New York, NY 10285

DOI: https://doi.org/10.1090/proc/12525
Received by editor(s): February 11, 2014
Received by editor(s) in revised form: April 17, 2014
Published electronically: June 24, 2015
Communicated by: Lev Borisov
Article copyright: © Copyright 2015 Anant Atyam

American Mathematical Society